Concerned about the side effects of anastrozole

Posted by tinalove @tinalove, Jan 31, 2016

I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?

@karendb

Thank you for the info. Every little bit of info helps. I can't say I'm still not afraid but I guess I've been living in this horrible veil of fear for about 9 months now since I found out I had bc. Does that ever ease off or go away?

Jump to this post

I can't say the fear in the back of my mind goes away – but I try to fill my time with other activities, that distracts me from dwelling on it. I'm retired now – but have lots of hobbies/activities. I'm choosing to stay positive and knowing 85% of all BC is "CURED" these days helps. Thank goodness for all the new and improved treatments. I also have a friend who is a 21 year survivor. Some days it does not even cross my mind. Worry is a thankless activity. It took me decades to learn this – as my mom was a dedicated worrier. I guess I saw the toll it took on her and I have decided not to go down that path. I know that's sounds easier than it is. Stay strong.

Liked by oilermama, ckf1317

REPLY

I take arimidex and have body aches but just try to ignore them. I have had a really complex broken wrist where even specialists could not fix properly and after 2 weeks was sent to a large metro area to completely redo the surgery to fix it. 3 surgeries were necessary. I do now have osteoporosis and likely from the cancer medication. Who knows when I'll get off it I've been on it for over 10 years but better that than cancer.

REPLY

I have bone and joint pain but I'm 81 years old and don't know if it's worse because of the Arimidex. I also take Boniva and for at least a week afterward I have bone pain. I don't really notice any other after effects, though I had crying jags from out of nowhere the first few days after I started taking it. That's what brought me to this group! They're gone now.

REPLY

All,
I have been struggling with pain from the anastrazole as well. Fortunately, I was able to see a physical medicine and rehabilitation doctor last week; he specializes in pain related to cancer meds, etc. He had lots of good suggestions. One was a medication change. A second one was a series of exercises and a referral for physical therapy. Another was to take LOTS more vitamin D — which makes sense since during the winter we have almost no sun in Michigan. I can't believe how much better I feel after just a week with his input. If you have a doc like that as an option, it might be worth pursuing. Best wishes to all — this continues to be quite a roller coaster. Sometimes it's as if they forgot to put the safety bars on the cars.

Liked by farmgirl1556

REPLY

Great advice!!! Guess I’ll start it!!! Was on tamoxifen for 4 years😝

REPLY
@farmgirl1556

Great advice!!! Guess I’ll start it!!! Was on tamoxifen for 4 years😝

Jump to this post

Try Vitamin D3 Oil – it helped me a LOT. At least 2,000 units a day. The Oil is absorbed better.

Liked by farmgirl1556

REPLY

Have been taking arimedex for 7 months and surprised that so many women complain about joint pain associated with the drug. My only complaint is thinning hair and fatigue. My question is: do the symptoms of joint pain begin immediately after starting the drug or after taking it for a long time?

Liked by farmgirl1556

REPLY
@sandrajo

Have been taking arimedex for 7 months and surprised that so many women complain about joint pain associated with the drug. My only complaint is thinning hair and fatigue. My question is: do the symptoms of joint pain begin immediately after starting the drug or after taking it for a long time?

Jump to this post

@sandrajo
Speaking only for myself (and my Cancer Community Peer Group), those of us who experienced joint/muscle/bone pain from anastrozole, began experiencing it during the first 2-3 weeks….

REPLY
@elizm

@sandrajo
Speaking only for myself (and my Cancer Community Peer Group), those of us who experienced joint/muscle/bone pain from anastrozole, began experiencing it during the first 2-3 weeks….

Jump to this post

Actually I felt great until 2 and a half months on it. Started it on October 1 and pain kicked in late December. Joint, muscle and bone pain also the bottom of my feet. Today I feel pretty good..go figure.

REPLY

I’ve been taking anastrozole for 15 months. My oncologist told me to keep moving. I don’t have any issues. I walk everyday.

Liked by Molly MIller

REPLY

Thank you! Every little bit of information helps. I try to keep moving too. I try to walk a mile every day on my treadmill, and I think it helps. I live in a cold and snowy area so being outdoors isn’t feasible right now, though I do love to be outside!

REPLY

I had a mastectomy of my left breast last week. I had been on Anastrozole for 6 months prior as part of a clinical trial to reduce the tumor (it didn’t). I am now off it for a month, which I am calling my honeymoon. I feel amazing. The drain sites are annoying but I haven’t had to take any pain relief. I know I have to start the Anastrozole again soon, but I’m not looking forward to it. I still need my right side mastectomy so it’ll be after that

REPLY
@marybe

I had a mastectomy of my left breast last week. I had been on Anastrozole for 6 months prior as part of a clinical trial to reduce the tumor (it didn’t). I am now off it for a month, which I am calling my honeymoon. I feel amazing. The drain sites are annoying but I haven’t had to take any pain relief. I know I have to start the Anastrozole again soon, but I’m not looking forward to it. I still need my right side mastectomy so it’ll be after that

Jump to this post

Did you have side effects from the Anastrozole? If so, what were they?

REPLY
@lisman1408

Did you have side effects from the Anastrozole? If so, what were they?

Jump to this post

I have been on Anastrozol since November 2018. So far my side effects have been mild. Some back soreness, some fatigue. A few times I had tingling of my fingers and a brief dizzy spell( on the very first day of taking the Anastrozol). Staying active helps a lot.

Liked by Molly MIller

REPLY

Welcome new members (Jan 2019) @kathyomaha55 @sandrajo @jeannie53 @huey @lisman1408 @baker1 @karendb I hope I didn't miss anyone.

Hi all,
I want to invite you to a Video Q&A happening next week Wed, Feb 6, 2019 from 9:30am to 10:00am Central time zone. See details here:
> Video Q&A about Women's Cancers https://connect.mayoclinic.org/webinar/video-qs-cancers/

Given the broad topic "women's cancers", I doubt the session will address symptoms of aromatase inhibitors, but may be of interest. You can also see all past webinars archived here: https://connect.mayoclinic.org/webinars/ Simply use the search term "breast cancer" to find specific videos.

REPLY
Please login or register to post a reply.